Photosensitivity is a heightened skin sensitivity or an unusual reaction when you are exposed to UV radiation. This can be caused by some prescription medication, over-the-counter medications, medical conditions, genetic disorders or even some skin care products.
There are two types of reactions.
A Phototoxic reaction occurs when a medication you are taking, or a skin product you are using, is activated by exposure to UV light and causes damage to the skin that looks and feels like sunburn. It can occur within minutes or after hours of exposure.
A Photoallergic reaction is less common and occurs when UV rays interact with the ingredients in medicines or topically applied products. The immune system recognises changes caused by sun exposure as a foreign threat, resulting in the body producing antibodies and attacks, resulting in a rash, blisters, red bumps or even oozing lesions.
If you have had a Photosensitivity reaction you are at a heightened risk of developing skin cancers. You should always try to minimise your sun exposure and always protect yourself against the suns rays.
For more information on Photosensitivity please see the link below.